Alert archive / Georgia / River Flood Warnings in 2019
River Flood Warning 228, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Dec 24, 2019, 1:56 PM EST for Floyd County, Georgia. It was in force for 42 hr.
The area
The outline as issued.
The facts
- Issued
- Dec 24, 2019, 1:56 PM EST (18:56 UTC)
- Expired
- Dec 26, 2019, 7:54 AM EST
- In force
- 42 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- Minor
County Floyd County, GA
The radar
The Northeast Alabama radar (KHTX), 101 km from the middle of the area, began a volume at 18:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Coosa River at Plant Hammond (HMMG1).
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
976 WGUS42 KFFC 241856 FLWFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service Peachtree City GA 156 PM EST Tue Dec 24 2019 ...The National Weather Service in Peachtree City has issued a Flood Warning for the following rivers in Georgia... Coosa River near Plant Hammond affecting Floyd County .Recent heavy rainfall has caused significant runoff into streams and rivers which will cause flooding in some areas. PRECAUTIONARY/PREPAREDNESS ACTIONS... All persons with interests along the river should monitor the latest forecasts...and be prepared to take necessary precautions to protect life and property. The latest stage data was furnished in cooperation with the United States Geological Survey. && GAC115-250855- /O.NEW.KFFC.FL.W.0228.191224T1856Z-000000T0000Z/ /HMMG1.1.ER.191224T1406Z.191224T1818Z.000000T0000Z.NO/ 156 PM EST Tue Dec 24 2019 The National Weather Service in Peachtree City has issued a * Flood Warning for The Coosa River near Plant Hammond. * Until further notice. * At 118 PM Tuesday the stage was 570.2 feet...and rising. * Flood stage is 570 feet. * At 570 feet...Flood stage is reached. Minor flooding begins of woodlands...fields and pasture along the river upstream and downstream from the gage behind Plant Hammond. A boat ramp near the intakes of the plant will be under water. A small portion of an access road near and under the Georgia Highway 100 bridge will begin to flood. && LAT...LON 3425 8531 3420 8536 3421 8539 3427 8542 3428 8537 $$
6 follow-up statements
816 WGUS42 KFFC 250201 FLWFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service Peachtree City GA 901 PM EST Tue Dec 24 2019 ...Observed Flooding Changed from Minor to Minor Severity for the following rivers in Georgia... ...Forecast Flooding Changed from Minor to -- Severity for the following rivers in Georgia... Coosa River near Plant Hammond affecting Floyd County .Recent heavy rainfall has caused significant runoff into streams and rivers which will cause flooding in some areas. PRECAUTIONARY/PREPAREDNESS ACTIONS... All persons with interests along the river should monitor the latest forecasts...and be prepared to take necessary precautions to protect life and property. The latest stage data was furnished in cooperation with the United States Geological Survey. && GAC115-251600- /O.CON.KFFC.FL.W.0228.000000T0000Z-000000T0000Z/ /HMMG1.1.ER.191224T1406Z.191224T1818Z.000000T0000Z.NO/ 901 PM EST Tue Dec 24 2019 The Flood Warning continues for The Coosa River near Plant Hammond. * Until further notice. * At 1 PM Tuesday the stage was 570.2 feet and rising. * Flood stage is 570 feet. * At 570 feet...Flood stage is reached. Minor flooding begins of woodlands...fields and pasture along the river upstream and downstream from the gage behind Plant Hammond. A boat ramp near the intakes of the plant will be under water. A small portion of an access road near and under the Georgia Highway 100 bridge will begin to flood. && LAT...LON 3425 8531 3420 8536 3421 8539 3427 8542 3428 8537 $$
801 WGUS42 KFFC 250204 FLWFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service Peachtree City GA 904 PM EST Tue Dec 24 2019 ...Observed Flooding Changed from Minor to Minor Severity for the following rivers in Georgia... ...Forecast Flooding Changed from Minor to -- Severity for the following rivers in Georgia... Coosa River near Plant Hammond affecting Floyd County .Recent heavy rainfall has caused significant runoff into streams and rivers which will cause flooding in some areas. PRECAUTIONARY/PREPAREDNESS ACTIONS... All persons with interests along the river should monitor the latest forecasts...and be prepared to take necessary precautions to protect life and property. The latest stage data was furnished in cooperation with the United States Geological Survey. && GAC115-251604- /O.CON.KFFC.FL.W.0228.000000T0000Z-000000T0000Z/ /HMMG1.1.ER.191224T1406Z.191224T1818Z.000000T0000Z.NO/ 904 PM EST Tue Dec 24 2019 The Flood Warning continues for The Coosa River near Plant Hammond. * Until further notice. * At 1 PM Tuesday the stage was 570.2 feet and slowly rising. * Flood stage is 570 feet. * At 570 feet...Flood stage is reached. Minor flooding begins of woodlands...fields and pasture along the river upstream and downstream from the gage behind Plant Hammond. A boat ramp near the intakes of the plant will be under water. A small portion of an access road near and under the Georgia Highway 100 bridge will begin to flood. && LAT...LON 3425 8531 3420 8536 3421 8539 3427 8542 3428 8537 $$
177 WGUS82 KFFC 250206 FLSFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Statement National Weather Service Peachtree City GA 906 PM EST Tue Dec 24 2019 ...The Flood Warning continues for the following rivers in Georgia... Coosa River near Plant Hammond affecting Floyd County GAC115-251606- /O.CON.KFFC.FL.W.0228.000000T0000Z-000000T0000Z/ /HMMG1.1.ER.191224T1406Z.191224T1818Z.000000T0000Z.NO/ 906 PM EST Tue Dec 24 2019 The Flood Warning continues for The Coosa River near Plant Hammond. * Until further notice. * At 1 PM Tuesday the stage was 570.2 feet and slowly rising. * Minor flooding is occurring. * Flood stage is 570 feet. * At 570 feet...Flood stage is reached. Minor flooding begins of woodlands...fields and pasture along the river upstream and downstream from the gage behind Plant Hammond. A boat ramp near the intakes of the plant will be under water. A small portion of an access road near and under the Georgia Highway 100 bridge will begin to flood. && LAT...LON 3425 8531 3420 8536 3421 8539 3427 8542 3428 8537 $$
318 WGUS82 KFFC 251504 FLSFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Statement National Weather Service Peachtree City GA 1004 AM EST Wed Dec 25 2019 ...The Flood Warning continues for the following rivers in Georgia... Coosa River near Plant Hammond affecting Floyd County GAC115-260503- /O.CON.KFFC.FL.W.0228.000000T0000Z-000000T0000Z/ /HMMG1.1.ER.191224T1406Z.191224T1818Z.000000T0000Z.NO/ 1004 AM EST Wed Dec 25 2019 The Flood Warning continues for The Coosa River near Plant Hammond. * Until further notice. * At 1 PM Tuesday the stage was 570.2 feet...and slowly rising. * Minor flooding was occurring and may continue. * Flood stage is 570 feet. * At 570 feet...Flood stage is reached. Minor flooding begins of woodlands...fields and pasture along the river upstream and downstream from the gage behind Plant Hammond. A boat ramp near the intakes of the plant will be under water. A small portion of an access road near and under the Georgia Highway 100 bridge will begin to flood. && LAT...LON 3425 8531 3420 8536 3421 8539 3427 8542 3428 8537 $$
872 WGUS82 KFFC 252328 FLSFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Statement National Weather Service Peachtree City GA 628 PM EST Wed Dec 25 2019 ...The Flood Warning continues for the following rivers in Georgia... Coosa River near Plant Hammond affecting Floyd County GAC115-261328- /O.CON.KFFC.FL.W.0228.000000T0000Z-000000T0000Z/ /HMMG1.1.ER.191224T1406Z.191224T1818Z.000000T0000Z.NO/ 628 PM EST Wed Dec 25 2019 The Flood Warning continues for The Coosa River near Plant Hammond. * Until further notice. * At 1 PM Tuesday the stage was 570.2 feet...and slowly rising. * Minor flooding is occurring and may continue. * Flood stage is 570.0 feet. * At 570.0 feet...Flood stage is reached. Minor flooding begins of woodlands...fields and pasture along the river upstream and downstream from the gage behind Plant Hammond. A boat ramp near the intakes of the plant will be under water. A small portion of an access road near and under the Georgia Highway 100 bridge will begin to flood. * This crest compares to a previous crest of 570.4 feet on Dec 11 2009. && LAT...LON 3425 8531 3420 8536 3421 8539 3427 8542 3428 8537 $$
258 WGUS82 KFFC 261254 FLSFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Statement National Weather Service Peachtree City GA 754 AM EST Thu Dec 26 2019 ...The Flood Warning is cancelled for the following rivers in Georgia... Coosa River near Plant Hammond affecting Floyd County GAC115-261324- /O.CAN.KFFC.FL.W.0228.000000T0000Z-191226T1254Z/ /HMMG1.1.ER.191224T1406Z.191224T1818Z.191224T2155Z.NO/ 754 AM EST Thu Dec 26 2019 The Flood Warning is cancelled for The Coosa River near Plant Hammond. * This takes effect immediately. * At 7 AM Thursday the stage was 567.9 feet...and falling. * Flood stage is 570 feet. * The river will continue to fall. * At 570 feet...Flood stage is reached. Minor flooding begins of woodlands...fields and pasture along the river upstream and downstream from the gage behind Plant Hammond. A boat ramp near the intakes of the plant will be under water. A small portion of an access road near and under the Georgia Highway 100 bridge will begin to flood. && LAT...LON 3425 8531 3420 8536 3421 8539 3427 8542 3428 8537 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Dec 24, 12:36 PM EST, 1 hour 20 minutes earlier.
Area forecast discussion, Dec 24, 12:36 PM EST, 1 hour 20 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 1236 PM EST Tue Dec 24 2019 .PREV DISCUSSION... /Issued 1038 AM EST Tue Dec 24 2019/ UPDATE... Most of the clouds have cleared the area over the past few hours, with just a small area of fog still lingering across portions of northern Georgia and some lower clouds retreating across central Georgia. This fog should continue to erode through the rest of the morning hours. Only a few minor tweaks have been made to the previous forecast package. Reaves PREV DISCUSSION... /Issued 619 AM EST Tue Dec 24 2019/ PREV DISCUSSION... /issued 256 AM EST Tue Dec 24 2019/ SHORT TERM /Today through Wednesday/... The latest regional surface analysis shows low pressure now off the Georgia and South Carolina coast. This feature continues to spread wrap around moisture back over the SE zones of the forecast area. Residual showers is the result and will carry some mid range chance pops through the early morning hours. Despite a northerly surface flow across the area, temperatures remain quite warm for this time of year with mid 50s for most locales. The low will pull out through the afternoon hours allowing for drier air to filter into the area as skies become partly cloudy for the first time in days. Temperatures will soar as a result this afternoon with highs in the mid to upper 60s and even the possibility of a few lower 70s for portions of Central GA. Upper ridge will replace the trough Tue night and although clear skies and radiational cooling will allow for some upper 30s and 40s, this will still be some 5 to 7 degrees above normal. If you are looking for Christmas like weather, this may not be the year for you as clear skies and continued highs in the mid to upper 60s will be the rule. Deese LONG TERM /Wednesday Night through Monday/... A fairly quiet start to the long term with the next cold front forecast to move across the area on Sunday. Shower chances will increase Saturday night and Sunday and will likely diminish or end come Monday. Forecast instability is limited and will continue to leave the chance of thunderstorms out of the forecast for now. GFS and European models are in better agreement with Saturday night into Sunday night as the main period with the highest shower chances. Temperatures will be well above normal for much of the long term period. BDL && .AVIATION... 18Z Update... VFR conditions will persist across the area through the period with mainly high clouds expected. Some indication of a return of MVFR cigs return Wednesday morning to MCN/CSG after about 06Z and the rest of the taf sites around 13/14Z. Have low confidence for atl area taf sites, but have included few MVFR deck at this time. Also, some patchy fog may be possible across the atl metro taf sites/AHN Wednesday morning, but any fog that does develop should clear by late morning. Winds are currently NE across the area around 6-13kts and should diminish overnight before becoming more E on Wednesday around 5-10kts. //ATL Confidence...18Z Update... Low to medium confidence on Wed morning cigs. High confidence on all other elements. Reaves && .PRELIMINARY POINT TEMPS/POPS... Athens 68 41 64 39 / 5 0 0 0 Atlanta 67 44 63 42 / 10 0 0 0 Blairsville 67 39 64 39 / 0 0 0 0 Cartersville 68 42 65 42 / 5 5 0 0 Columbus 70 47 68 45 / 20 0 0 0 Gainesville 67 42 61 40 / 5 0 0 0 Macon 69 43 67 42 / 20 0 0 0 Rome 68 42 65 42 / 5 5 5 0 Peachtree City 68 42 65 42 / 10 0 0 0 Vidalia 68 44 65 45 / 50 0 0 0 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Deese LONG TERM....BDL AVIATION...Reaves
Hazardous weather outlook, Dec 24, 4:00 AM EST, 9 hours 56 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 400 AM EST Tue Dec 24 2019 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-251100- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 400 AM EST Tue Dec 24 2019 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 23, 8:18 PM EST | River Flood Warning | FFC | Bibb, Crawford, Houston, Peach | 20 hr |
| Dec 24, 4:38 PM EST | River Flood Warning | FFC | Catoosa | 26 hr |
Nearby
River Flood Warnings in Georgia, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.